Effect of concomitant HIV infection on adverse drug reactions by first line antitubercular drugs - a case series analysis


Main Article Content

Alka Bansal Lokendra Sharma

Main Article Content

Abstract

The pattern and severity of adverse drug reactions (ADRs) due to first-line anti-tubercular drugs in solely tubercular and TB-HIV co-infected patients could be different due to drug-disease and drug-drug interactions in TB-HIV co-infected patients. Nevertheless, the studies regarding this aspect are very meager. Hence a retrospective appraisal of individual case safety reports (ICSR) due to first-line antitubercular drugs spontaneously submitted to the ADR monitoring center was done for solely tubercular and TB-HIV coinfected patients. Out of eight ICSRs, four had concomitant HIV infection, and two of them were on antiretroviral (ARV) drugs. Co-infected patients showed rare and severe ADRs like optic neuritis, acute renal failure, and drug-induced liver injury (DILI). In contrast, four non-HIV co-infected tubercular patients suffered from comparatively less severe cutaneous reactions and vertigo. A high negative (-0.774) correlation coefficient between HIV co-infection and recovery status found that HIV co-infected patients had low chances of fully recovering. In conclusion, HIV co-infection and ARV drugs can affect the pattern, severity, and recovery status of adverse drug reactions due to first-line antitubercular drugs.



Downloads

Download data is not yet available.

Article Details

How to Cite
1.
Bansal A, Sharma L. Effect of concomitant HIV infection on adverse drug reactions by first line antitubercular drugs - a case series analysis. jidhealth [Internet]. 26Oct.2020 [cited 24Nov.2020];3(3):222-5. Available from: https://jidhealth.com/index.php/jidhealth/article/view/73
Section
Articles